Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 405, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 4:02 AM CDT for Osage County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 4:02 AM CDT (09:02 UTC)
- Expired
- Jun 13, 2008, 5:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130902
SVRTSA
OKC113-131000-
/O.NEW.KTSA.SV.W.0405.080613T0902Z-080613T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
402 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 500 AM CDT
* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF GRAINOLA...
MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
GRAINOLA...SHIDLER...FAIRFAX...FORAKER...PEARSONIA...PAWHUSKA...
BIGHEART...WYNONA...OKESA...HULAH...BARNSDALL AND AVANT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0902Z 285DEG 39KT 3689 9682
$$2 follow-up statements
000
WWUS54 KTSA 130925
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CDT FRI JUN 13 2008
OKC113-131000-
/O.CON.KTSA.SV.W.0405.000000T0000Z-080613T1000Z/
OSAGE OK-
424 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHERN OSAGE COUNTY...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FORAKER...MOVING
EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEARSONIA...
PAWHUSKA...BIGHEART...WYNONA...PERSHING...NELAGONEY...TALLANT...
OKESA...HULAH...BARNSDALL...WOLCO AND AVANT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0924Z 286DEG 43KT 3683 9651
$$000
WWUS54 KTSA 130944
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT FRI JUN 13 2008
OKC113-131000-
/O.CON.KTSA.SV.W.0405.000000T0000Z-080613T1000Z/
OSAGE OK-
444 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHERN OSAGE COUNTY...
AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIGHEART...MOVING
EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NELAGONEY...
TALLANT...BARNSDALL...OKESA...HULAH...WOLCO AND AVANT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0944Z 278DEG 42KT 3682 9624
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 13, 2:50 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 250 AM CDT FRI JUN 13 2008 .DISCUSSION... WATCH #518 REMAINS IN EFFECT FOR NORTHEAST OKLAHOMA UNTIL 09Z. HOWEVER CURRENT CONVECTION CONTINUES TO STAY NORTH OF THE OKLAHOMA BORDER...WITH SEVERAL OUTFLOW BOUNDARIES THAT HAVE APPROACHED THE AREA AND WITH THE EXCEPTION OF A FEW SHORT LIVED CELLS..THESE BOUNDARIES HAVE FAILED TO INITIATE NEW WIDESPREAD CONVECTION. THAT SAID...ANY COLD POOL PROPAGATION TO THE SOUTHEAST WILL LEAVE THE DOOR OPEN FOR THE BEST CONVECTIVE CHANCES ACROSS THE NORTHERN TIER COUNTIES OF OKLAHOMA THIS MORNING. MODELS WANT TO PUSH SYNOPTIC SCALE BOUNDARY ACROSS THE FA TODAY...WHICH WILL SERVE AS FOCUS FOR ADDITIONAL STORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. PENDING EVOLUTION OF MORNING CONVECTION... IT WILL BE NEARLY IMPOSSIBLE TO TELL WHETHER TRUE FRONT OR CONVECTIVE DRIVEN/OUTFLOW BOUNDARY WILL BE THE FOCUS...OR PLACEMENT DURING PEAK HEATING. EITHER WAY...THE PLAN IS TO SHIFT HIGHER POPS TO THE SOUTH FOR THIS AFTERNOON. MOSTLY DRY WEATHER IS EXPECTED FOR THE WEEKEND...HOWEVER BY EARLY NEXT WEEK NORTHWEST UPPER FLOW BECOMES BETTER DEFINED...ALONG WITH SURFACE UPSLOPE FLOW AND A LURKING OR ADVANCING SURFACE BOUNDARY. ALL ARE INDICATORS OF POTENTIAL MCSS THAT COULD AFFECT THE AREA FOR SEVERAL LATE NIGHT AND EARLY MORNING PERIODS OF NEXT WEEK PER 00Z ECMWF. CHANCE POPS FOR MOST IF NOT ALL PERIODS FROM MONDAY ON LOOK REASONABLE AT THIS TIME. ALSO...WILL LIKELY SIDE CLOSE TO MOS AS AREAS OF RAIN COOLED AIR/DEBRIS CLOUD COVER...AND PLACEMENT OF BOUNDARIES WILL BE DIFFICULT TO PINPOINT. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 65 90 71 / 50 10 0 10 FSM 89 68 91 69 / 50 40 10 10 MLC 88 67 90 69 / 50 30 0 10 BVO 82 59 90 67 / 60 0 0 10 FYV 82 62 85 63 / 50 40 0 10 BYV 83 61 85 64 / 60 40 10 10 MKO 85 66 88 67 / 40 30 0 10 MIO 81 59 88 66 / 60 10 0 10 F10 86 67 90 69 / 40 20 0 10 HHW 89 70 92 71 / 50 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....23
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:55 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 65 min |
| Jun 13, 5:19 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 5:48 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 42 min |
| Jun 13, 6:29 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa | 61 min |
| Jun 13, 8:15 AM CDT | River Flood Warning | TSA | Muskogee | 42 hr |
| Jun 13, 1:13 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 62 min |
| Jun 13, 2:11 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 64 min |
| Jun 13, 2:28 PM CDT | River Flood Warning | TSA | Nowata | 24 hr |
| Jun 13, 2:49 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 34 min |
| Jun 13, 3:25 PM CDT | Special Weather Statement | TSA | Rogers | 65 min |
| Jun 13, 4:06 PM CDT | River Flood Warning | TSA | Ottawa | 22 hr |
| Jun 13, 4:15 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jun 13, 4:28 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Jun 13, 5:10 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 65 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 58 min |
| Jun 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.